On a unifying approach to decomposition theorems of Yosida-Hewitt type

Achille Basile, Alexander V. Bukhvalov

Research output

5 Citations (Scopus)

Abstract

In this paper we deal with a very general form of the Yosida-Hewitt theorem on the decomposition of measures into countably additive («normal») and purely finitely additive («antinormal») parts. It expands a previous one by the authors with the aim of joining two different standpoints to the Yosida-Hewitt type theorems. The first goes back to the original publication defining the «antinormal» part as a certain disjoint complement to the «normal» one. The second approach goes deeper and characterizes this disjoint complement intrinsically i.e. as a measure, functional or operator which is equal to zero on a huge set. These two points of view are common for the publications connected, respectively, with measure theory and theory of vector lattices; the second allows important applications. The unification of these approaches gives an opportunity to derive new information in the case of vector measures. We have taken the opportunity of this paper also to furnish a survey of the topic.

Original languageEnglish
Pages (from-to)107-125
Number of pages19
JournalAnnali di Matematica Pura ed Applicata
Volume173
Issue number1
DOIs
Publication statusPublished - 1 Jan 1997
Externally publishedYes

    Fingerprint

Scopus subject areas

  • Applied Mathematics

Cite this